Alert archive / Ohio / Lake Effect Snow Advisories in 2015
Lake Effect Snow Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Jan 8, 2015, 3:55 AM EST for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Pennsylvania. It took effect at Jan 8, 2015, 10:00 PM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 3:55 AM EST (08:55 UTC)
- In effect from
- Jan 8, 2015, 10:00 PM EST
- Expired
- Jan 10, 2015, 6:19 AM EST
- In force
- 32 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 8, 3:20 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 8, 3:20 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
320 AM EST THU JAN 8 2015
.SYNOPSIS...
HIGH PRESSURE WILL MOVE UP THE OHIO VALLEY TODAY. ANOTHER ARCTIC
COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH PRESSURE WILL BUILD UP
THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY THEN MOVE OFF THE
VIRGINIA COAST BY SUNDAY. A LOW WILL MOVE ACROSS THE SOUTHEAST EARLY
NEXT WEEK WHILE HIGH PRESSURE PUSHES EAST FROM THE DAKOTAS INTO THE
GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 PM THURSDAY EVENING/...
PLAN TO LEAVE WIND CHILL HEADLINES AS IS DUE TO ARCTIC COLD AND
WINDS. HOPEFULLY CAN LET THE HEADLINES EXPIRE BY 18Z AS TEMPS WARM A
LITTLE IN THE AFTERNOON. HIGHS STILL ONLY EXPECTED TO RISE INTO A 10
TO 15 DEGREE RANGE FOR MOST PLACES AND PROBABLY NOT UNTIL THE END OF
THE DAY.
THE COMBINATION OF WARMING TEMPS ALOFT AND WINDS BACKING TO SW
SHOULD CAUSE THE LAKE EFFECT SHSN TO DECREASE IN INTENSITY AND
COVERAGE THRU THE DAY WHILE ALSO SHIFTING OFFSHORE AS THE WINDS TURN
SW. COULD SEE ANOTHER IN OR TWO OF ACCUMULATION IN THE EAST PART OF
THE SNOWBELT BEFORE THE SHSN TAPER OFF.
CLOUDS QUICKLY START TO SPREAD EAST BACK INTO THE AREA TODAY AHEAD
OF ANOTHER ARCTIC COLD FRONT THAT WILL CROSS THE REGION TONIGHT. A
LITTLE SNOW COULD DEVELOP IN THE FAR NW NEAR SUNSET BUT THE MODELS
DIFFER ON HOW FAST THE SNOW ARRIVES SO WILL STAY WITH CHC POPS LATE
TODAY.
&&
.SHORT TERM /6 PM THURSDAY EVENING THROUGH SATURDAY NIGHT/...
THE ARCTIC FRONT CROSSED THE AREA TONIGHT SPREADING WIDESPREAD LIGHT
SNOW ACROSS THE CWA. MOISTURE LIMITED SO ONLY SEE ACCUMULATION
RANGING FROM AROUND AN INCH FAR SOUTH TO 2 TO LOCALLY 4 IN THE FAR
NE.
LAKE EFFECT CONDITIONS BECOME FAVORABLE AGAIN BY FRI MORNING. DEEP
MOISTURE AGAIN LACKING BUT GOOD MOISTURE SHOWN AROUND 850 MB AND
BELOW. STILL CAN SEE THE POSSIBILITY OF WARNING CRITERIA SNOW IN
ERIE CO PA AND MAYBE ADVISORY SNOW FOR THE SURROUNDING CO'S. THERE
WILL ALSO BE BLOWING AND DRIFTING OF THE POWDERY SNOW ADDING TO THE
PROBLEMS. WILL COMBINE THE LAKE EFFECT WITH THE FRONTAL SNOW TONIGHT
TO RUN LAKE EFFECT HEADLINES FOR THE WHOLE EVENT THAT WILL RUN UNTIL
LATE SAT AFTERNOON WHEN THE LAKE EFFECT CONDITIONS SHOULD START TO
BECOME LESS FAVORABLE.
THE ARCTIC AIR WILL LIKELY AGAIN PUSH WIND CHILL READINGS DOWN TO 10
TO 20 BELOW LATE FRI THRU SAT MORNING.
CONVERGENCE AND LIFT WILL DEVELOP SAT NIGHT WITH A BROAD WARM FRONT
ALOFT. WIDESPREAD MID LEVEL MOISTURE IS SHOWN BY THE MODELS
SPREADING ACROSS THE REGION SAT NIGHT BUT MOISTURE 850 MB AND BELOW
IS PROGGED TO STAY OVER LAKE ERIE AND POINTS NORTH. DUE TO THE
CLOSENESS OF POSSIBLE SNOW WILL CARRY SLIGHT CHANCE POPS IN THE
NORTH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BE EAST OF THE REGION ON SUNDAY AS A WEAKENING
AREA OF LOW PRESSURE MOVES ACROSS ONTARIO. THIS SHOULD MEAN A DRY
DAY ON SUNDAY WITH TEMPERATURES ATTEMPTING TO TOUCH 30 DEGREES.
MODELS ARE STRUGGLING ON HOW TO HANDLE THE NEXT RIPPLE OF LOW
PRESSURE IN THE SOUTHERN JET STREAM MONDAY THROUGH EARLY TUESDAY. IT
APPEARS THAT ANY PRECIPITATION THAT OCCURS WILL BE LIGHT BUT THERE
IS SOME UNCERTAINTY ON THE PRECIPITATION TYPE. FOR NOW HAVE GONE
WITH ALL SNOW BUT WILL HAVE TO WATCH AND SEE IF IT ENDS UP BEING
SOME LIGHT FREEZING RAIN. PLENTY OF TIME TO WATCH THIS OVER THE NEXT
SEVERAL DAYS. BY WEDNESDAY BOTH MODELS HAVE HIGH PRESSURE BACK OVER
THE REGION.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
STILL SOME LAKE EFFECT SHSN FLOATING ACROSS NE OH AND NW PA. MOST
OF THIS NOW HAS MVFR VSBYS. EXPECT THIS ACTIVITY TO CONTINUE A FEW
MORE HOURS AS THE FLOW JUST OFF THE SURFACE WILL NOT BECOME SW
TILL DAYBREAK. IN THE WEST SOME MVFR STRATO CU HAS DEVELOPED IN
THE MOISTURE COMING OFF OF LAKE MICHIGAN. AM HOPING THAT THIS
CLOUDINESS DOES NOT EXPAND. AS IT STANDS RIGHT NOW PLACES LIKE
KMFD AND KCAK CAN EXPECT A FEW HOUR PERIOD OF MVFR CIGS OVERNIGHT.
STATOCU CIGS WILL PERSIST FROM KCLE EAST TILL AFTER DAYBREAK. BY
THEN MID AND HIGH LEVEL CLOUDS FROM THE APPROACHING CLIPPER WILL BE
SPREADING ACROSS THE REGION. THE NEXT WAVE OF SNOW SHOULD ARRIVE BY
00Z FRIDAY IN NW OH AND THEN SPREAD ACROSS THE REMAINDER OF THE AREA
DURING THE EVENING. LOWEST VSBYS SHOULD BE IN THE NORTH. WINDS
CONTINUE TO SLOWLY BECOME SW WHILE DIMINISHING. EXPECT THE FLOW TO
INCREASE ON THURSDAY WITH GUSTS TO 30 KNOTS LIKE DURING THE DAY.
.OUTLOOK...NON VFR POSSIBLE FRIDAY.
&&
.MARINE...
HIGH PRESSURE WILL BE LOCATED NEAR THE OHIO RIVER VALLEY TODAY BUT
WILL QUICKLY GET NUDGED SOUTHWARD AS THE NEXT CLIPPER STORM SYSTEM
MOVES INTO THE GREAT LAKES REGION. THIS CLIPPER WILL MOVE ACROSS THE
REGION TONIGHT INTO EARLY FRIDAY WITH A STRONGER SURGE OF
SOUTHWESTERLY WINDS EXPECTED OVERNIGHT. THERE IS A 4 TO 8 HOUR
WINDOW TONIGHT INTO FRIDAY MORNING WHERE MODELS INDICATE 850 MB
WINDS IN EXCESS OF 50 KNOTS CROSSING THE LAKE. SO AT THIS POINT WE
HAVE GONE AHEAD AND ISSUED A GALE WARNING. SINCE THE SMALL CRAFT
ADVISORY WAS ALREADY THERE WE HAVE LEFT IT IN ITS CURRENT
CONFIGURATION UP UNTIL THE START TIME OF THE GALE WARNING. IT
APPEARS WINDS WILL BE UP INTO SATURDAY AND TEMPERATURES WILL REMAIN
UNDER 20 DEGREES WE HAVE EXTENDED THE FREEZING SPRAY POTENTIAL.
HIGH PRESSURE SHOULD BE RIDGING ACROSS THE LAKE BY SATURDAY NIGHT
WITH LIGHTER WINDS ANTICIPATED. THIS AREA OF HIGH PRESSURE WILL BE
MOVING OFF THE MIDDLE ATLANTIC COAST ON SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM
EST SATURDAY FOR OHZ012>014-089.
WIND CHILL ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ009>014-
020>023-031>033-038-089.
WIND CHILL WARNING UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-
006>008-017>019-027>030-036-037-047.
PA...LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR PAZ003.
WIND CHILL ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
LAKE EFFECT SNOW WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR PAZ001-002.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LEZ061-144>149-164>169.
GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY FOR
LEZ061-142>149-162>169.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
LEZ144>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...KUBINA
MARINE...MULLENHazardous weather outlook, Jan 7, 9:44 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EST WED JAN 7 2015 OHZ009>013-020>023-031>033-038-090245- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES- 944 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017>019-027>030-036-037-047-090245- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-KNOX- 944 PM EST WED JAN 7 2015 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142-143-162-163-090245- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 944 PM EST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-144>149-164>169-090245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 944 PM EST WED JAN 7 2015 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-090245- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 944 PM EST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. ANOTHER ROUND OF LAKE EFFECT SNOW ON FRIDAY MAY PRODUCE SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:52 AM EST | Gale Warning | CLE | 35 hr | |
| Jan 8, 3:55 AM EST | Lake Effect Snow Warning | CLE | Ashtabula | 50 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2015Lake Effect Snow Advisories in Pennsylvania, 2015Every lake effect snow advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.